# SDR 2005FA0000630

- Difficulty date: January 27, 2005
- Submitted: May 5, 2005
- Operation: General aviation
- Aircraft: N430CW
- Make and model: Beech 400A
- Aircraft serial: RK30
- Engine: Pwa JT15D1
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Relay
- Part number: 2SC1120A
- Condition: Loose
- Location: Windshield Heat
- Stage of operation: TX
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CREW SQUAWKED ELEC FUMES AND FOUL ODOR IN COCKPIT.  ODOR SEEMED TO LET UP AFTER BATTERY PLACED IN EMERG AND BOTH GENERATORS PLACED IN EMERG.  MAINT FOUND RT WINDSHIELD HEAT CURRENT SENSE RELAY (L102S) TERMINAL B AND APPROX 2 INCHES OF WIRE INSULATION TO OVERHEAT AND MELT WITH RT WINDSHIELD HEAT ON AND WINDSHIELD SUBJECTED TO COLD TEMP.  FOUND WIRE AMP END SECURED TO SUBJECT RELAY TERMINAL STUD WITH FLAT NUT AND WASHER.  NO LOCK WASHER WAS INSTALLED.  LACK OF A LOCK WASHER UNDER NUT ENABLED TERMINAL NUT TO BECOME LOOSE AND ARC UNDER CURRENT LOAD.  REPLACED DEFECTIVE WIRE AND RELAY WITH NEW.  UTILIZED NEW LOCK WASHERS UNDER NEW NUTS AT REPLACEMENT RELAY TERM STUDS.  COCKPIT SYS CHECKD NORMAL. (EA172005057764) (K)
